Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 110, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 16, 2019, 2:52 PM CST for Amite County, Wilkinson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2019, 2:52 PM CST (20:52 UTC)
- Expired
- Dec 16, 2019, 3:15 PM CST
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
762
WFUS54 KLIX 162052
TORLIX
MSC005-157-162115-
/O.NEW.KLIX.TO.W.0110.191216T2052Z-191216T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
252 PM CST Mon Dec 16 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Wilkinson County in southern Mississippi...
Northwestern Amite County in southern Mississippi...
* Until 315 PM CST.
* At 251 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gloster, or 16 miles west of Liberty, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gloster around 255 PM CST.
Other locations impacted by this tornadic thunderstorm include
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3123 9079 3109 9111 3120 9121 3133 9110
3133 9107 3134 9106 3133 9106 3133 9103
3135 9102 3133 9099 3135 9098 3135 9093
TIME...MOT...LOC 2051Z 234DEG 36KT 3120 9107
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BL1 follow-up statement
881
WWUS54 KLIX 162058
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
258 PM CST Mon Dec 16 2019
MSC157-162107-
/O.CAN.KLIX.TO.W.0110.000000T0000Z-191216T2115Z/
Wilkinson MS-
258 PM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR EAST CENTRAL WILKINSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southern
Mississippi.
LAT...LON 3123 9079 3116 9100 3125 9106 3135 9093
TIME...MOT...LOC 2057Z 251DEG 37KT 3121 9098
$$
MSC005-162115-
/O.CON.KLIX.TO.W.0110.000000T0000Z-191216T2115Z/
Amite MS-
258 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHWESTERN AMITE COUNTY...
At 257 PM CST, a severe thunderstorm capable of producing a tornado
was located over Gloster, or 11 miles west of Liberty, moving east at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Amite County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3123 9079 3116 9100 3125 9106 3135 9093
TIME...MOT...LOC 2057Z 251DEG 37KT 3121 9098
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 16, 1:20 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 16, 1:20 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
120 PM CST Mon Dec 16 2019
.UPDATE...
Updates have been sent to refine timing of the thunderstorms and
severe potential. Area radars, satellite imagery and hi-res
lightning data has indicated quick severe thunderstorm development
in the highlighted SPC Enhanced to Moderate risk area in the Day
One Convective Outlook, and there has already been long-track
supercells that have produced tornadoes over central Louisiana and
central Mississippi. Severe thunderstorms were set to enter the
far northwest portions of the forecast area at this time, so
previous forecast timing of activity developing or moving into
northwest portions of the areas after 2 pm still looks on track,
and strong to severe thunderstorms could develop as far southeast
as a Franklinton to Hammond to Plaquemine line by 6 pm, that area
was coordinated with SPC to be the southeastern extent of Tornado
Watch 700. It is possible to likely that another Tornado Watch
will be needed after 6 pm for much of the forecast area possibly
into more southeastern portions of Louisiana and Mississippi.
Please refer to the latest SPC Watches, Mesoscale Discussions, and
Outlooks along with previous Area Forecast Discussions for more
details on the meteorological set- up.
Also updated for 18z aviation discussion.
&&
.AVIATION...
Lingering IFR category CIG at KHDC was the lone location that low
with all other local airports ranging from MVFR to VFR. Additional
mixing/scattering out of the lower CIGS should occur the
remainder of the afternoon with more concern centered around the
increasing threat of strong to severe TSRA from the west and
northwest. Highest confidence for a period of two of significant
wind gusts and lowered VSBY is at KMCB, KBTR and KHDC, so have
indicated TEMPO conditions to time out the most likely occurrence.
Airports to the east and south were lower confidence on adding
TEMPO lower conditions, so utilized prevailing SHRA with VCTS
this evening to overnight. Future amendments/routine TAF issuances
may need to consider adding more significant impacts in these
more southeastern areas. Otherwise, expect strong northwest to
north winds behind the cold front overnight and Tuesday morning
along with lower level CIGS ranging from MVFR to IFR.
&&
.MARINE...
Marine fog mostly dissipated before the end of the Noon
expiration, so the main emphasis is on the potential impacts of
what should be a weakening squall line with the strong cold front.
It is likely at least a few Special Marine Warnings will be
required later this evening or overnight for potential
thunderstorm wind gusts of 35 to 50 knots. This will be followed
by high end Small Craft Conditions with sustained winds up to 25
to 30 knots and gusts up to 35 to 40 knots, especially Tuesday
night and early Wednesday morning. Maintained Gale Watch at this
time for all waters except the tidal lakes, and will consider an
upgrade to a Gale Warning with the next routine forecast issuance.
Latest Coastal Waters Forecast update issued a Small Craft
Advisory for Lakes Pontchartrain, Maurepas and Borgne valid from 3
am Tuesday morning to 9 am Wednesday morning.
&&
22/TD
.PREV DISCUSSION... /issued 519 AM CST Mon Dec 16 2019/
UPDATE...
Based on latest observations, placed a Dense Fog Advisory over the
MS coastal counties and easternmost LA parishes through 9 am. This
should be relatively short-lived as warm air advection should lift
the fog deck shortly after sunrise. 24/RR
PREV DISCUSSION... /issued 349 AM CST Mon Dec 16 2019/
SHORT TERM...
The main concerns for this forecast package fall squarely on the
day one portion, namely with the threat of severe thunderstorms
along and ahead of a cold front that arrives on the western flank
this afternoon around max daytime heating. To start, went with NBM
temperatures, but bumped up 2-3 degrees across the board to
overcome typical cold bias in the guidance. This means BTR and MCB
are expected to reach the lower, possibly mid 80s, prior to the
front. This will aid in destabilizing the air mass with the added
compressional heating but this is not a clear cut scenario. As far
as messaging, going to maintain vigilance for the SLIGHT to
ENHANCED outlook given the amount of speed shear over the area,
better than lately surface based CAPES and anomalously high
precipitable water values that exceed the daily max value of 1.55
inches by about 0.15-0.25 inches. The high resolution convective
allowing models indicated discrete supercellular structures in
advance of the frontal QLCS with several mergers. It would be this
behavior to cause some potential tornado development on right
of mean moving cells. Some inhibitors to possibly nix severe
integrity include frontal elongation away from the main dynamics
well north of the area; stable marine layer influences, and
somewhat lacking deep layered CAPE. The higher resolution model
soundings do indicate a veer-back-veer nature to the winds in the
lower part of the column in deference to an elevated marine
layer, which could detach any MARC structures aloft from extending
and penetrating fully to the surface. The CHAP output(which is
sensitive to layer stability) from yesterday's model runs were
pinging on severe potential around 17/00Z, but this morning's runs
have settled back to to sub-severe levels with probability of
severe generally dialed back to around 10%, when it was in the
30-50% range in previous runs of the GFS. The NAM soundings shows
no severe, generally gust potential 20-25 mph on the frontal
QLCS. BUT, despite these negatives, it does remain prudent to
maintain alertness and messaging to severe threat and to continue
monitoring latest observations, high res model trends and updated
sounding data at 12Z and special release tentatively scheduled for
21Z. The timing of the main activity still appears to favor
between 2 pm and 5 pm for SW Mississippi and the adjacent
Louisiana Parishes. If the marine layer considerations come into
play, then sunset and loss of daytime heating will cut into the
intensity of the line considerably farther east and south, but a
decent squall line with gusts probably 30-40 mph still likely
downstream in the evening hours. Front should be east of the
forecast area by daybreak Tuesday with cold high pressure building
into the region. This will produce a non-diurnal nature to the
temperatures, typically warmest in the night time hours and about
20-25 degrees colder than previous day during the daylight hours.
LONG TERM...
Wednesday and Thursday should be seasonably cold with morning lows
in light freeze range for the interior and drainage prone areas,
and mid to upper 30s for marine influenced locations. Daytime
highs only muster the 50s both days but under mostly sunny skies
and diminishing winds. Meanwhile, upper level troughing becomes
more amplified on Friday to induce QG frontogenesis in the base
for cold air re-enforcement Friday and Saturday as the sharper
trough axis moves through. This is followed by steady height rises
aloft Sunday into early next week for a steady warming trend
closer to normal levels.
AVIATION...
Marine layer cloud deck in places at 003-005 for LIFR conditions
and very patchy light fog where cloud cover is less pronounced
this morning. Then all locations improving to VFR by mid-morning
through the afternoon. Cold front and pre-frontal convection is
expected to impact the western terminals this afternoon, generally
KBTR 20-22Z, KMCB 20-23Z, KHDC 21-24Z, KASD/KMSY/KNEW/KHUM 22-01Z,
KGPT 00-03Z. Some convective gusts near severe 45-50 kts and hail
surface and aloft seem possible at KBTR and KMCB. Sub-severe
35-40kt gusts at KASD/KMSY/KNEW, 25kt at stable marine layer influenced
locations KHUM and KGPT. Wind shift to follow shortly after
convection then increasing to moderate NW winds, maybe 1-2 hours
of frontal LLWS until the cold column deepens by early morning Tuesday.
MARINE...
Rather light winds and low seas today to undergo some increase on
tightening gradient in the pre-frontal zone this afternoon and
evening. Pre-frontal squall line anticipated to bring gusty
conditions 35-40 knots with wind shift, settle for a period, then
increase to strong NW with frequent gale gusts as cold air
advection deepens over the coastal waters Tuesday morning and
continuing through Wednesday morning before settling down. A Gale
Watch has been posted for Tue and Wed for the coastal waters, with
an upgrade to warning coming later today, along with issuance of
Small Craft Advisories for the tidal lakes and sounds not covered
by Gale Watch. Another shot of re-enforcing cold air becomes
established as broad low pressure attempts to develop in the lower
gulf this weekend.
DECISION SUPPORT...
DSS code: Orange
Deployed: None.
Activation: None.
Activities: Support for the City of New Orleans
Slight to Moderate Risk of Severe Thunderstorms for this
afternoon/evening.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 45 54 32 / 70 90 10 0
BTR 81 44 53 33 / 70 80 10 0
ASD 80 46 58 32 / 30 90 30 0
MSY 80 49 57 38 / 30 90 30 0
GPT 75 49 59 34 / 20 80 40 0
PQL 79 50 64 32 / 20 80 40 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from Tuesday morning through Wednesday morning for
GMZ532-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 3 AM Tuesday to 9 AM CST Wednesday for
GMZ530-534.
MS...None.
GM...Gale Watch from Tuesday morning through Wednesday morning for
GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 3 AM Tuesday to 9 AM CST Wednesday for
GMZ534.
&&Hazardous weather outlook, Dec 16, 11:32 AM CST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1132 AM CST Mon Dec 16 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-170545- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1132 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered severe thunderstorms are expected today and tonight, starting in southwest Mississippi and the more inland portions of southeast and east central Louisiana during the early to mid afternoon hours and spreading southeast towards coastal areas this evening and overnight. The greatest risk, an ENHANCED to MODERATE risk from the Storm Prediction Center, is along and north of a line from metro Baton Rouge to Hammond to Bogalusa. The main concerns will be damaging wind gusts 55 to 70 mph, isolated tornadoes, large hail, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories or Gale Warnings are expected from early Tuesday morning into Wednesday as cold high pressure builds into the gulf. A Gale Watch is in effect for Tuesday and Wednesday for anticipated frequent gusts 35 to 40 knots. A light freeze is expected in interior sections away from marine influences Wednesday morning and again Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and tonight mainly north of the I-10/I-12 corridor. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 5:14 AM CST | Dense Fog Advisory | LIX | Pearl River | 4 hr |
| Dec 16, 1:21 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 39 min |
| Dec 16, 1:33 PM CST | Tornado Warning | LIX | Wilkinson | 27 min |
| Dec 16, 1:43 PM CST | Tornado Warning | LIX | Wilkinson | 32 min |
| Dec 16, 1:47 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 28 min |
| Dec 16, 1:58 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 47 min |
| Dec 16, 2:09 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 51 min |
| Dec 16, 2:12 PM CST | Tornado Warning | LIX | Wilkinson | 18 min |
| Dec 16, 2:20 PM CST | Tornado Warning | LIX | Amite | 25 min |
| Dec 16, 2:45 PM CST | Tornado Warning | LIX | Amite | 30 min |
| Dec 16, 3:14 PM CST | Tornado Warning | LIX | Amite | 16 min |
| Dec 16, 3:32 PM CST | Tornado Warning | LIX | Amite, Pike | 13 min |
| Dec 16, 3:40 PM CST | Tornado Warning | LIX | Amite, Pike | 35 min |
| Dec 16, 3:43 PM CST | Severe Thunderstorm Warning | LIX | Amite | 17 min |
| Dec 16, 3:57 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 33 min |
| Dec 16, 4:00 PM CST | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Dec 16, 4:08 PM CST | Tornado Warning | LIX | Walthall | 26 min |
| Dec 16, 4:12 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 33 min |
| Dec 16, 4:40 PM CST | Tornado Warning | LIX | Amite | 35 min |
| Dec 16, 5:11 PM CST | Tornado Warning | LIX | Amite, Pike | 23 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.